MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 10/14/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical record review, about 4 years post implant of composix l/p mesh, patient was diagnosed with hernia recurrence, abdominal pain and underwent revision surgery.Per op notes, "mesh was very protuberant." the adverse reactions section of the instructions-for-use (ifu) supplied with the device list hernia recurrence as a possible complication.This emdr is submitted to represents the mesh - composix l/p (device #2).An additional supplemental emdr was submitted to represent the perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : not returned.
 
Event or Problem Description
Per information provided by the patient's attorney: (b)(6) 2008 - patient was diagnosed with incisional hernia thereby underwent open repair with perfix plug (device #1).Per the operative notes, "incisional hernia was noted and was dissected free.An extra-large perfix plug (device #1) was inserted and sutured." (b)(6) 2011 - patient developed abdominal pain thereby underwent laparoscopic lysis of adhesions, removal of possibly infected mesh and partial omentectomy.Per the operative notes, "adhesions were actually adhered to a piece of mesh (device #1) which seemed to have been bunched up and displaced to the lateral right side.Performed partial omentectomy to free the adhesions from the mesh.There was a possible infection of the mesh.The mesh itself was bunched up and was dissected out." (b)(6) 2011 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic repair with composix l/p mesh (device #2).Per the operative notes, "enterolysis of the omentum and omental attachments to the anterior abdominal wall as well as around the ventral hernia was performed.A composix l/p mesh (device #2) was tacked to the anterior abdominal wall." (b)(6) 2015 and (b)(6) 2015 - during hospital visit patient had abdominal mass and pain.(b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair.Per the operative notes, "the hernia sac was identified which consisted of the previous mesh (device #2) itself.The dissection around the mesh and the fascia was conducted, the mesh was released slightly from the fascia.There was no bowel noted herniating around it but the mesh itself was very protuberant so decided to close the defect over this mesh.The fascia was double breasted using sutures." attorney alleges that the patient had adhesions, mesh migration, mesh shrinkage, pain, hernia recurrence, infections, removal of right ovary because of adhesions and emotional injuries.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17461067
Report Number1213643-2023-093142
Device Sequence Number7236774
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2015
Device Catalogue Number0134680
Device Lot NumberHUUE0357
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight127 KG